Texas, 2011Wildfire in Texas, September 6 to 13, 2011
September 6 to 13, 2011 · NWS FWD · 11 events in 8 counties and zones
Dry conditions and above normal temperatures across the region left the area susceptible to grass fires during the early part of September. Several small grass fires caused damage between the 6th and 9th, and on the 6th, an elderly man was killed when a grass fire spread to his mobile home.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 3
- Property damage
- $1.6 million
- Crop damage
- $6,000
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions and above normal temperatures across the region left the area susceptible to grass fires during the early part of September. Several small grass fires caused damage between the 6th and 9th, and on the 6th, an elderly man was killed when a grass fire spread to his mobile home. The Dam Fire in Hill County ignited on the 8th, burning 580 acres on the south side of Lake Whitney and 9 homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 6, 2:43 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 6, 2:43 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT TUE SEP 6 2011
.DISCUSSION...
THE PLEASANT WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE
WEEK WITH HIGHS GENERALLY IN THE 80S AND OVERNIGHT LOWS IN THE 50S
AND 60S. UNFORTUNATELY IT STILL APPEARS THAT NO PRECIPITATION IS
IN SIGHT AND CONDITIONS WILL REMAIN EXCEPTIONALLY DRY FOR A WHILE.
AFTERNOON RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 15 AND 20
PERCENT EACH AFTERNOON FOR THE NEXT SEVERAL DAYS. WIND SPEEDS WILL
BE AROUND 10 MPH DURING THE AFTERNOONS AND DECREASE TO 5 TO 10 MPH
OVERNIGHT.
AS FOR ANY SIGNIFICANT WEATHER...THERE IS REALLY NOT MUCH TO SPEAK
OF. THE REMNANTS OF LEE CONTINUE TO SLOWLY MOVE NORTHWARD AND THEY
ARE EXPECTED TO BE ABSORBED INTO A LARGER UPPER LOW BY THE END OF
THE WEEK. WHILE THERE WILL BE NO RAIN IN NORTH TEXAS...WE WILL
REMAIN IN NORTHERLY FLOW ALOFT WHICH WILL SEND ANOTHER WEAK FRONT
THROUGH THE AREA ON THURSDAY. THIS WILL KEEP TEMPERATURES QUITE
NICE ACROSS THE REGION. MOSTLY CLEAR SKIES AT NIGHT AND LIGHT
WINDS WILL RESULT IN EXCELLENT OVERNIGHT COOLING INTO THE 50S MOST
LOCATIONS FOR THE NEXT SEVERAL NIGHTS.
THERE IS SOME DISCREPANCY AMONGST THE GUIDANCE REGARDING A
POTENTIAL TROPICAL SYSTEM DEVELOPING IN THE BAY OF CAMPECHE BY THE
END OF THE WEEK. THE GFS EJECTS THE UPPER LOW FASTER AND BUILDS A
RIDGE BACK INTO TEXAS...SENDING THE SYSTEM DUE WESTWARD. THE ECMWF
MAINTAINS THE UPPER LOW ACROSS THE MIDWEST LONGER...AND RAPIDLY
DEVELOPS THE TROPICAL SYSTEM AND SENDS IT DUE NORTH INTO THE
NORTHERN GULF COAST. WHILE THERE IS LOW CONFIDENCE IN EITHER
SOLUTION...CONFIDENCE IS HIGH THAT EITHER OUTCOME WILL HAVE LITTLE
IMPACT ON NORTH TEXAS WEATHER.
UPPER RIDGING IS EXPECTED TO BUILD BACK INTO THE AREA BY EARLY
NEXT WEEK SO WE CAN EXPECT TEMPERATURES TO WARM BACK INTO THE 90S.
IT DOES NOT APPEAR THAT WE WILL BE QUITE AS WARM AS WE HAD BEEN.
DUNN
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 59 86 61 87 61 / 0 0 0 0 0
WACO, TX 55 88 56 89 57 / 0 0 0 0 0
PARIS, TX 53 84 55 82 54 / 0 0 0 0 0
DENTON, TX 52 86 56 85 54 / 0 0 0 0 0
MCKINNEY, TX 51 84 55 85 54 / 0 0 0 0 0
DALLAS, TX 61 87 62 87 62 / 0 0 0 0 0
TERRELL, TX 54 87 57 86 56 / 0 0 0 0 0
CORSICANA, TX 57 88 58 87 57 / 0 0 0 0 0
TEMPLE, TX 55 88 56 87 55 / 0 0 0 0 0
MINERAL WELLS, TX 51 87 54 86 54 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 6, 1:35 PM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
235 PM CDT TUE SEP 6 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
235 PM CDT TUE SEP 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE BOTH THURSDAY AND
FRIDAY AFTERNOONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
05/
Wildfire, Kaufman
- When
- September 6, 4:15 PM CST to 8:15 PM CST
- Where
- Kaufman forecast zone
- Deaths
- 1 direct, 0 indirect
- Injuries
- 2 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
A small grass fire on the 1300 block of Travis Lane in the city of Kaufman killed an elderly man. The grass fire spread to a nearby mobile home, engulfing the home in flames. Two other family members at the residence were injured.
Wildfire, Henderson
- When
- September 8, 12:00 PM CST to 8:00 PM CST
- Where
- Henderson forecast zone
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
According to the Texas DEM, 8 fires erupted along Highway 31E near CR 3710 between Athens and Murchison. These fires were likely started by a travel trailer. The fires burned 100 acres and heavily damaged a barn and one other structure.
Wildfire, Hill
- When
- September 8, 3:10 PM CST to September 13, 5:00 PM CST
- Where
- Hill forecast zone
- Injuries
- 0 direct, 1 indirect
- Property damage
- $975,000
- Reported by
- Park/Forest Service
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
The Dam Fire on the south edge of Lake Whitney burned 580 acres near the Hill/Bosque County line. Nine homes and 25 outbuildings were lost in the fire. This fire began on the roadside next to SH 22 but the cause was unknown. One firefighter was treated for smoke inhalation.
Wildfire, Erath
- When
- September 8, 3:10 PM CST to 8:30 PM CST
- Where
- Erath forecast zone
- Crop damage
- $1,000
- Reported by
- Park/Forest Service
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
A grass fire near FM 1188 north of Huckabay burned in a hay field. This fire burned 5-10 acres.
Wildfire, Tarrant
- When
- September 9, 11:00 AM CST to 4:00 PM CST
- Where
- Tarrant forecast zone
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A 30-acre fire on Retta-Mansfield Road near Mansfield burned 10 outbuildings.
Wildfire, Tarrant
- When
- September 9, 12:00 PM CST to 5:00 PM CST
- Where
- Tarrant forecast zone
- Property damage
- $7,000
- Reported by
- Newspaper
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A 10-acre fire on Shelby Road between Everman and Kennedale burned two structures. One civilian was injured and treated at the scene.
Wildfire, Coryell
- When
- September 9, 12:08 PM CST to September 10, 3:00 PM CST
- Where
- Coryell forecast zone
- Property damage
- $3,000
- Reported by
- Park/Forest Service
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
The Levita Fire burned 60 acres on an exotic game ranch along CR 101, approximately 3 miles west of Levita. One structure was lost in this fire.
Wildfire, Henderson
- When
- September 9, 1:00 PM CST to 10:00 PM CST
- Where
- Henderson forecast zone
- Property damage
- $400,000
- Reported by
- Emergency Manager
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
The Texas DEM reported a 4-acre grass fire on FM 3062 near Malakoff burned 4 rows of storage buildings.
Wildfire, Robertson
- When
- September 9, 1:00 PM CST to 6:00 PM CST
- Where
- Robertson forecast zone
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
The Texas DEM reported a 70-80 acre fire at J.W. Martine Road near US Highway 79 in the Elliott community burned 20 round bales of hay and a full hay barn.
Wildfire, Hunt
- When
- September 9, 3:30 PM CST to September 13, 5:00 PM CST
- Where
- Hunt forecast zone
- Property damage
- $24,000
- Reported by
- Park/Forest Service
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
The Crowell Road Fire burned 200 acres near I-30 and CR 2509. Four outbuildings were burned in this fire. The fire was located approximately 13 miles southwest of Greenville.
Wildfire, Hunt
- When
- September 9, 4:00 PM CST to 8:00 PM CST
- Where
- Hunt forecast zone
- Property damage
- $12,000
- Reported by
- Newspaper
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
A fire near I-30, FM 1565, and CR 2596 near Royse City burned 75-100 acres and also burned 5 sheds and slightly damaged 2 mobile homes.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in North Carolina, September 6, 2011$100,000 · EF0 · 6 events
- Flash Flooding and Flooding in New York, September 6 to 10, 201142 events
- Flooding in West Virginia, September 6 to 7, 2011$37,000 · 4 events
- Damaging Winds in Florida, September 6 to 7, 2011$26,000 · 52 kt wind · 4 events
- Flash Flood and Heavy Rain in Arizona, September 6, 2011$20,000 · 2 events
- Flash Flood in Arizona, September 6, 2011$20,000 · 1 event
- Tornado in North Carolina, September 6, 2011$20,000 · EF0 · 1 event
- Flooding in New Jersey, September 6 to 8, 20117 events
- Drought in Minnesota, September 6 to 30, 20115 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, September 6, 20115 events
- Flash Flood and Flooding in Delaware, September 6 to 8, 20113 events
- Flooding in West Virginia, September 6, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348908, 348012, 348013, 348014, 348017, 348016, 348802, 348015, 348018, 348800, 348915.